MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CANGAROO; MESH-SURGICAL-FTM

AZIYO BIOLOGICS, INC. CANGAROO; MESH-SURGICAL-FTM
Model Number CMCV-009-LRG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample was returned for evaluation.Manufacturing review of the referenced lot number and respective device history record was conducted on 30sep2021, showing that all units were quality released on 01apr2021 having met all internal qc acceptance requirements.There were no non-conformances associated with the manufacturing lot during the final packaging.Sterile subassembly lot m21a1023 ((b)(4)) was also reviewed for potential issues impacting the quality of this product.This subassembly lot was released to component inventory on 12feb2021 having met all quality requirements including product sterility testing following eo sterilization, as well as internal bioburden and product pyrogen (lal) testing requirements.In lieu of a request for the oem supplier for a dhr review of the ecm material lots, it is noted that aziyo processes the non-sterile envelope materials by cutting, suturing, packaging, and sterilizing.It is also noted that per the instructions for use (ifu - art-20828a) provided with the finished cangaroo envelope device, infection is listed as a potential complication associated with this procedure and device usage.
 
Event or Problem Description
On september 24, 2021, aziyo was notified by business partner boston scientific that a patient with a cardiac implantable electronic device and aziyo biologics cangaroo envelope (model cmcv-009-lrg, lot number m21c1118(546), both implanted on (b)(6) 2021, presented to the emergency department on (b)(6) 2021 with a pocket infection.The patient was started on iv clindamycin and vancomycin.The aziyo envelope device was explanted as part of a pocket revision on (b)(6) 2021.Cultures of the pocket taken at the time of explant showed "no growth" on day 3.Device reimplanted on contralateral side on (b)(6) 2021.Explant site looked good and drain removed at that time.Patient is currently doing well.

Brand Name
CANGAROO
Common Device Name
MESH-SURGICAL-FTM
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key12672390
Report Number3005619880-2021-00035
Device Sequence Number4233116
Product Code FTM
UDI-Device Identifier00859389005065
UDI-Public00859389005065
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model NumberCMCV-009-LRG
Device Lot NumberM21C1118
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight71